IDEAS home Printed from https://ideas.repec.org/a/eee/matsoc/v65y2013i1p48-51.html
   My bibliography  Save this article

Majority decision on median semilattices

Author

Listed:
  • McMorris, F.R.
  • Powers, R.C.

Abstract

The majority decision function is extended to median semilattices and then characterized using three simple axioms.

Suggested Citation

  • McMorris, F.R. & Powers, R.C., 2013. "Majority decision on median semilattices," Mathematical Social Sciences, Elsevier, vol. 65(1), pages 48-51.
  • Handle: RePEc:eee:matsoc:v:65:y:2013:i:1:p:48-51
    DOI: 10.1016/j.mathsocsci.2012.06.007
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0165489612000765
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Jerry S. Kelly & Donald E. Campbell, 2000. "A simple characterization of majority rule," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 15(3), pages 689-700.
    2. Campbell, Donald E., 1988. "A characterization of simple majority rule for restricted domains," Economics Letters, Elsevier, vol. 28(4), pages 307-310.
    3. F. McMorris & R. Powers, 2008. "The majority decision function for trees with 3 leaves," Annals of Operations Research, Springer, vol. 163(1), pages 169-175, October.
    4. Estelle Cantillon & Antonio Rangel, 2002. "A graphical analysis of some basic results in social choice," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 19(3), pages 587-611.
    5. Yi, Jianxin, 2005. "A complete characterization of majority rules," Economics Letters, Elsevier, vol. 87(1), pages 109-112, April.
    6. Jean-Pierre Barthélemy & Bruno Leclerc & Bernard Monjardet, 1986. "On the use of ordered sets in problems of comparison and consensus of classifications," Journal of Classification, Springer;The Classification Society, vol. 3(2), pages 187-224, September.
    7. J. Woeginger, Gerhard, 2003. "A new characterization of the majority rule," Economics Letters, Elsevier, vol. 81(1), pages 89-94, October.
    8. Asan, Goksel & Sanver, M. Remzi, 2002. "Another characterization of the majority rule," Economics Letters, Elsevier, vol. 75(3), pages 409-413, May.
    9. Monjardet, B., 1990. "Arrowian characterizations of latticial federation consensus functions," Mathematical Social Sciences, Elsevier, vol. 20(1), pages 51-71, August.
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. F. McMorris & R. Powers, 2008. "The majority decision function for trees with 3 leaves," Annals of Operations Research, Springer, vol. 163(1), pages 169-175, October.
    2. Llamazares, Bonifacio, 2006. "The forgotten decision rules: Majority rules based on difference of votes," Mathematical Social Sciences, Elsevier, vol. 51(3), pages 311-326, May.
    3. José Luis Garcí a-Lapresta & Bonifacio Llamazares, 2010. "Preference Intensities and Majority Decisions Based on Difference of Support Between Alternatives," Group Decision and Negotiation, Springer, vol. 19(6), pages 527-542, November.
    4. Nuñez, M. & Valletta, G., 2012. "The information simplicity of scoring rules," Research Memorandum 011, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
    5. Xu, Yongsheng & Zhong, Zhen, 2010. "Single profile of preferences with variable societies: A characterization of simple majority rule," Economics Letters, Elsevier, vol. 107(2), pages 119-121, May.
    6. Matías Núñez & Giacomo Valletta, 2015. "The informational basis of scoring rules," Review of Economic Design, Springer;Society for Economic Design, vol. 19(4), pages 279-297, December.
    7. Asan, Goksel & Sanver, M. Remzi, 2006. "Maskin monotonic aggregation rules," Economics Letters, Elsevier, vol. 91(2), pages 179-183, May.
    8. Remzi Sanver, M., 2006. "Nash implementation of the majority rule," Economics Letters, Elsevier, vol. 91(3), pages 369-372, June.
    9. Campbell, Donald E. & Kelly, Jerry S., 2011. "Majority selection of one alternative from a binary agenda," Economics Letters, Elsevier, vol. 110(3), pages 272-273, March.
    10. Susumu Cato, 2011. "Pareto principles, positive responsiveness, and majority decisions," Theory and Decision, Springer, vol. 71(4), pages 503-518, October.
    11. Campbell, Donald E. & Kelly, Jerry S., 2013. "Anonymity, monotonicity, and limited neutrality: Selecting a single alternative from a binary agenda," Economics Letters, Elsevier, vol. 118(1), pages 10-12.
    12. Alcantud, José Carlos R., 2019. "Yet another characterization of the majority rule," Economics Letters, Elsevier, vol. 177(C), pages 52-55.
    13. Ozkes, Ali Ihsan & Sanver, M. Remzi, 2017. "Absolute qualified majoritarianism: How does the threshold matter?," Economics Letters, Elsevier, vol. 153(C), pages 20-22.
    14. M. Sanver, 2009. "Characterizations of majoritarianism: a unified approach," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 33(1), pages 159-171, June.
    15. Miroiu, Adrian, 2004. "Characterizing majority rule: from profiles to societies," Economics Letters, Elsevier, vol. 85(3), pages 359-363, December.
    16. Yi, Jianxin, 2005. "A complete characterization of majority rules," Economics Letters, Elsevier, vol. 87(1), pages 109-112, April.
    17. Woeginger, Gerhard J., 2005. "More on the majority rule: Profiles, societies, and responsiveness," Economics Letters, Elsevier, vol. 88(1), pages 7-11, July.
    18. Hoots, Lucas & Powers, Robert C., 2015. "Anonymous and positively responsive aggregation rules," Mathematical Social Sciences, Elsevier, vol. 77(C), pages 9-14.
    19. Antonio Quesada, 2013. "The majority rule with a chairman," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 40(3), pages 679-691, March.
    20. Quesada, Antonio, 2011. "Parallel axiomatizations of majority and unanimity," Economics Letters, Elsevier, vol. 111(2), pages 151-154, May.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:65:y:2013:i:1:p:48-51. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Haili He). General contact details of provider: http://www.elsevier.com/locate/inca/505565 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.